MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer service engineer (cse) was sent to the customer site for an unrelated issue, and to check the system pth wash operation and sample handling while onsite.The cse inspected the system, and observed r1 probe was bent.The r1 probe was replaced, probe calibrations checked, qc and a test sample (no errors) were run and acceptable.The cause for the falsely high advia centaur xp intact parathyroid hormone (ipth) results is unknown.The customer's assay calibration and quality control (qc) was within acceptable ranges at the time of the incident.Siemens is investigating.The instruction for use (ifu) under the interpretation of results section states the following: 'results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instruction for use (ifu) under the limitation section states the following: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these 2 elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values.".
 
Event or Problem Description
A falsely high advia centaur xp intact parathyroid hormone (ipth) result was obtained on a patient sample (first), and the reported result was questioned by the physician as it did not represent the clinical picture of the patient.The patient was drawn a second time, and the ipth result run on the same reagent readypack was lower.A corrected report was issued by the customer.The patient samples were sent to an alternate laboratory, and the results obtained were similar.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur xp ipth result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2018-00237 on 09/18/2018 for a falsely high advia centaur xp intact parathyroid hormone (ipth) result on a patient sample.Mdr 1219913-2018-00237 supplemental report 1 was filed on 10/11/2018 for a b3 correction.10/15/2018 - additional information: siemens has investigated the event, and the cause for the falsely high advia centaur xp intact parathyroid hormone (ipth) result is unknown.The patient sample is not available for further testing.The in-house reagent kit lot (139013) results were reviewed, and met all release specifications.Siemens has consulted with the sample tube manufacturer (bd) to ascertain if there have been any other complaints related to this tube type.They concluded a review of the manufacturing records indicated no issues.Based on the information provided, a sample specific issue cannot be ruled out as the most likely reason for the discrepant result due to some unidentified interference.The customer has had no other samples with issues with the pth assay.The instruction for use (ifu) under the interpretation of results section states the following: 'results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instruction for use (ifu) under the limitation section states the following: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these 2 elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." the instrument is performing within specification.No further evaluation of the device is required.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2018-00237.On 09/18/2018 for a falsely high advia centaur xp intact parathyroid hormone (ipth) result on a patient sample.On 09/20/2018 - b3 correction: siemens received date of event clarification.The first sample result (2485.2 pg/ml) occurred on (b)(6) 2018 as originally reported.The date of the second sample testing, and result (47.9 ng/ml) was performed on (b)(6) 2018.The false high advia centaur xp intact parathyroid hormone (ipth) result is under investigation by siemens.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7887423
Report Number1219913-2018-00237
Device Sequence Number11275167
Product Code CEW
UDI-Device Identifier00630414592336
UDI-Public00630414592336
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K163658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2019
Device Model NumberN/A
Device Catalogue Number10699154
Device Lot Number139013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer09/20/2018
10/15/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date10/11/2018
11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1